Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 67, NWS Northern Indiana

September 26, 2012

NWS Northern Indiana issued this small craft advisory at Sep 26, 2012, 7:13 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2012, 7:13 PM EDT (23:13 UTC)
Expired
Sep 27, 2012, 8:00 AM EDT
In force
13 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WHUS73 KIWX 262313
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
713 PM EDT WED SEP 26 2012

LMZ043-046-270715-
/O.NEW.KIWX.SC.Y.0067.120926T2313Z-120927T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
713 PM EDT WED SEP 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT
THURSDAY. 


* WINDS: NORTH WINDS 10 TO 20 KNOTS BECOMING NORTHEAST 5 TO 15 KNOTS.

* WAVES: 3 TO 5 FEET. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
920 
WHUS73 KIWX 270245
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 PM EDT WED SEP 26 2012

LMZ043-046-271045-
/O.CON.KIWX.SC.Y.0067.000000T0000Z-120927T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1045 PM EDT WED SEP 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY.

* WINDS: NORTHEAST 10 TO 20 KNOTS OVERNIGHT....DIMINISHING TO 5
  TO 15 KNOTS THURSDAY.

* WAVES: 3 TO 5 FEET...SUBSIDING BELOW 3 FEET BY THURSDAY 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
524 
WHUS73 KIWX 270823
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
423 AM EDT THU SEP 27 2012

LMZ043-046-271200-
/O.CON.KIWX.SC.Y.0067.000000T0000Z-120927T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
423 AM EDT THU SEP 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING. 

* WINDS: NORTH TO NORTHEAST WINDS 10 TO 15 KNOTS EARLY THIS
  MORNING...DIMINISHING TO 5 TO 15 KNOTS AFTER DAYBREAK.

* WAVES: 4 TO 5 FEET...SUBSIDING TO 3 TO 4 FEET BY MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
442 
WHUS73 KIWX 271203
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
803 AM EDT THU SEP 27 2012

LMZ043-046-271315-
/O.EXP.KIWX.SC.Y.0067.000000T0000Z-120927T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
803 AM EDT THU SEP 27 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 3:32 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Sep 26, 3:32 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
332 PM EDT WED SEP 26 2012

.SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/

COLD FRONT WAS LOCATED FROM ROUGHLY RENSSELAER TO WARSAW TO MONROE
MI. A FEW SHOWERS/STORMS WERE ATTEMPTING TO FORM ON THE FRONT.
HOWEVER...GREATER COVERAGE AND INTENSITY SHOWERS/STORMS WERE NOTED
ALONG AND SOUTH OF US 24 ALONG SEMI STATIONARY TROUGH THAT HAS BEEN
A FOCUS FOR DEVELOPMENT MUCH OF THE DAY. IN ADDITION...A WAVE WAS
MOVING ACROSS CENTRAL INDIANA GIVING EXTRA LIFT TO THE FEATURE.
GRIDS WERE UPDATED EARLIER TO REFLECT THESE TRENDS AND STILL LOOK
REASONABLE SO WILL RUN WITH PRE 1ST PERIOD WITH SOME TIMING OF
PRECIP HOPEFULLY OUT OF THE AREA BY 00Z. SOME CONCERNS THAT FAR SE
COUNTIES COULD SEE SOME LINGERING SHOWERS INTO THE 00-03Z TIME FRAME
BUT WILL LEAVE DRY FOR NOW AND LET EVE SHIFT MONITOR TRENDS.

FRONT AND DEEPER MSTR STILL LOOKS TO SETTLE FAR ENOUGH SOUTH OF THE
FORECAST AREA TO ALLOW FOR CLEARING ACROSS MOST LOCATIONS SAVE
SOUTHERN THIRD WHERE PARTLY CLOUDY SKIES MAY STICK AROUND GIVEN
PROXIMITY OF FRONT AND ADDITIONAL WAVES MOVING ALONG IT TO THROW AT
LEAST SOME CLOUD COVER NORTHWARD. MUCH DRIER AIR WILL FILTER IN WITH
DEWPTS DROPPING INTO THE 40S AND PARTLY TO MOSTLY SUNNY SKIES ON
THURSDAY ALLOWING FOR SEASONABLE TEMPS IN THE UPPER 60S TO AROUND
70.

&&

.LONG TERM...
GENERAL PATTN DEAMPLIFICATION XPCD THIS PD BEYOND THIS WEEKEND.
ACTIVE W-E FNTL ZONE INVOF THE OH RVR WILL SINK SWD IN RESPONSE TO
RETROGRADING COMING OUT OF WRN QB FRI NIGHT. HWVR CONTD DRY NRLY FLW
EQUATES TO LTL IF ANY SENSIBLE WX CONCERNS SANS DY4 SAT PENDING SWRN
EXTENT OF UPR LOW TRACK. WILL CONT W/DRY FCST AS MODEL TRACK
CONSENSUS REMAINS NE OF AREA W/LIMITED MSTR.

OTHERWISE TEMPS NR SEASONAL NORMS TO START THE PD W/GRADUAL
MODERATION TO MUCH ABV XPCD LT PD IN RESPONSE TO INCREASINGLY ZONAL
FLW.

&&

.AVIATION...
COLD FRONT HAS CLEARED KSBN WITH DRIER AIR AND CLEARING SKIES
SLOWLY ARRIVING. VFR CONDITIONS ANTICIPATED OVER NEXT COUPLE OF
HOURS. AT KFWA...FORECAST MORE CHALLENGING WITH FRONT STILL TO THE
NW AND AREA OF SHOWERS AND EMBEDDED STORMS SLOWLY WORKING N/NNE
OUT OF CNTRL INDIANA AND ILLINOIS. 13Z RUN OF HRRR HAD A GOOD
HANDLE ON CURRENT SETUP AND TRIES TO BRING THE AREA AS FAR NORTH
AS THE AIRPORT. HOWEVER WITH FRONT NOT TOO FAR AWAY HAVE DECIDED
TO HOLD OFF ON ADDING ANY SHOWER/STORM MENTION AND MONITOR TRENDS.
MVFR/IFR CONDITIONS WILL LIKELY PERSIST THROUGH AT LEAST LATER TONIGHT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...RIP CURRENT RISK THROUGH LATE TONIGHT FOR INZ003.

MI...RIP CURRENT RISK THROUGH LATE TONIGHT FOR MIZ077.

OH...NONE.
LM...NONE.
&&

SHORT TERM...FISHER
LONG TERM...T
AVIATION...FISHER
Hazardous weather outlook, Sep 26, 4:53 AM EDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 AM EDT WED SEP 26 2012

INZ023>027-032>034-OHZ016-024-025-270900-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
453 AM EDT WED SEP 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY. CONDITIONS ARE NOT
EXPECTED TO BE FAVORABLE FOR SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-012>018-020-022-MIZ078>081-OHZ001-002-004-005-015-270900-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...DOWAGIAC...CASSOPOLIS...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP
453 AM EDT WED SEP 26 2012 /353 AM CDT WED SEP 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-270900-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
453 AM EDT WED SEP 26 2012 /353 AM CDT WED SEP 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS AT LAKE MICHIGAN BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-270900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
453 AM EDT WED SEP 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 3:56 AM EDTRip Current StatementIWX37 hr

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.